Alert archive / Alabama / River Flood Warnings in 2013
River Flood Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 11, 2013, 9:04 AM CDT for 5 counties in Alabama. It took effect at Mar 12, 2013, 12:10 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2013, 9:04 AM CDT (14:04 UTC)
- In effect from
- Mar 12, 2013, 12:10 AM CDT
- Expired
- Mar 12, 2013, 8:03 PM CDT
- In force
- 20 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 123.84 ft at Mar 12, 2013, 10:00 AM CDT.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
261 WGUS44 KBMX 111404 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 904 AM CDT MON MAR 11 2013 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE... MARENGO...PICKENS AND SUMTER COUNTIES. .HEAVY RAINFALL DURING THE PAST 24 HOURS OVER THE UPPER TOMBIGBEE RIVER IS PRODUCING RISES AT BEVILL LOCK AND DAM...AND A FLOOD WARNING IS NOW IN EFFECT THERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-120204- /O.NEW.KBMX.FL.W.0022.130312T0625Z-130315T0639Z/ /AVLA1.1.ER.130312T0625Z.130313T0600Z.130314T1839Z.NO/ 904 AM CDT MON MAR 11 2013 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM LATE TONIGHT TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM MONDAY THE STAGE WAS 112.1 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 125.0 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON. * IMPACT...AT 122 FEET...CATTLE IN LOW LYING AREAS OF SOUTHERN PICKENS COUNTY BECOME CUT OFF AND SHOULD BE MOVED TO HIGHER GROUND $$
4 follow-up statements
176 WGUS84 KBMX 111855 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 155 PM CDT MON MAR 11 2013 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .HEAVY RAINFALL DURING THE PAST 24 HOURS HAS OCCURRED OVER THE TOMBIGBEE RIVER DRAINAGE BASIN...AND A FLOOD WARNING REMAINS IN EFFECT FOR THE THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-120655- /O.EXT.KBMX.FL.W.0022.130312T0900Z-130314T1800Z/ /AVLA1.1.ER.130312T0900Z.130313T0600Z.130314T0600Z.NO/ 155 PM CDT MON MAR 11 2013 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM LATE TONIGHT TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM MONDAY THE STAGE WAS 113.7 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 124 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$
551 WGUS84 KBMX 120103 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 803 PM CDT MON MAR 11 2013 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .WATER LEVELS CONTINUE RISING ON THE TOMBIGBEE RIVER DUE TO RUN OFF FROM HEAVY RAINFALL THAT OCCURRED DURING THE PAST 24 HOURS...AND A FLOOD WARNING REMAINS IN EFFECT FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-121303- /O.EXT.KBMX.FL.W.0022.130312T0510Z-130314T1434Z/ /AVLA1.1.ER.130312T0510Z.130313T0000Z.130314T0234Z.NO/ 803 PM CDT MON MAR 11 2013 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM LATE TONIGHT TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM MONDAY THE STAGE WAS 120.1 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AROUND MIDNIGHT TONIGHT...AND CONTINUE TO RISE TO NEAR 124.4 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY NIGHT. * IMPACT...AT 122 FEET...CATTLE IN LOW LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$
114 WGUS84 KBMX 121355 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 855 AM CDT TUE MAR 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .RISES CONTINUE ON THE UPPER TOMBIGBEE RIVER FOLLOWING MONDAY'S RAINFALL...AND A FLOOD WARNING REMAINS IN EFFECT FOR THE BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-130155- /O.EXT.KBMX.FL.W.0022.000000T0000Z-130314T0215Z/ /AVLA1.1.ER.130312T0426Z.130312T1800Z.130313T1415Z.NO/ 855 AM CDT TUE MAR 12 2013 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM TUESDAY THE STAGE WAS 123.7 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 123.8 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOW LANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$
080 WGUS84 KBMX 130103 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 803 PM CDT TUE MAR 12 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM HAS FALLEN TO A LEVEL SLIGHTLY BELOW FLOOD STAGE...AND IS FORECAST TO CONTINUE FALLING OVER THE NEXT FEW DAYS. AS A RESULT...THE FLOOD WARNING FOR THE TOMBIGBEE REIVER AT BEVILL LOCK AND DAM HAS BEEN CANCELED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT. && ALC063-065-091-107-119-130133- /O.CAN.KBMX.FL.W.0022.000000T0000Z-130314T0215Z/ /AVLA1.1.ER.130312T0426Z.130312T1500Z.130312T2346Z.NO/ 803 PM CDT TUE MAR 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * AT 7:00 PM TUESDAY THE STAGE WAS 121.9 FEET. * FLOOD STAGE IS 122 FEET. * FELL BELOW FLOOD STAGE AT 6:46 PM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 117.0 FEET BY THURSDAY MORNING. * IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:52 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 11, 6:52 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 652 AM CDT MON MAR 11 2013 .UPDATE... AVIATION AND REMOVAL OF WIND ADVISORY. && .DISCUSSION... WILL LET THE WIND ADVISORY EXPIRE AT 7 AM THIS MORNING. THERE STILL MAY BE SEVERAL WIND GUSTS JUST AHEAD OF THE RAIN AREA...BUT MOST SUSTAINED AND WIND GUSTS WILL REMAIN BELOW 25 MPH AND 35 MPH RESPECTIVELY. A SLOW MOVING BAND OF RAIN AND A FEW EMBEDDED THUNDERSTORMS WILL MOVE ACROSS CENTRAL ALABAMA TODAY. HAVE KEPT 100 POPS IN FOR THE ENTIRE AREA. RAINFALL AMOUNTS COULD AVERAGE BETWEEN 1 TO 2 INCHES. TEMPERATURES WILL BE RATHER COOL AND STEADY NEAR AND BEHIND THE FRONT WITH 70S ACROSS THE SOUTHEAST COUNTIES BEFORE THE RAIN ARRIVES. THE RAIN WILL EXIT THE SOUTHEAST COUNTIES THIS EVENING WITH MUCH COOLER CONDITIONS FOR TUESDAY MORNING. COOLER AND DRIER CONDITIONS WILL PREVAIL THROUGH THURSDAY AS AN UPPER TROUGH BECOMES ESTABLISHED ACROSS THE EASTERN HALF OF THE COUNTRY. A SURFACE HIGH SHOULD MOVE CLOSER TO THE REGION BY THURSDAY MORNING WITH A LIGHT FREEZE POSSIBLE ACROSS MUCH OF CENTRAL ALABAMA. EXPECTING DRY CONDITIONS TO CONTINUE THROUGH AT LEAST SATURDAY WITH A WARMING TREND IN STORE AS MID LEVEL HEIGHT RISES OCCUR. MODELS BEGIN TO DIVERGE SIGNIFICANTLY TOWARD THE END OF THE FORECAST PERIOD. THERE ARE SIGNS THAT A WEAK FRONT MAY MOVE IN FROM THE NORTH ON SUNDAY AND STALL ACROSS NORTH ALABAMA BUT HAVE DECIDED TO KEEP THE FORECAST DRY FOR NOW. 87/GRANTHAM && .AVIATION... 12Z TAF DISCUSSION. GENERAL TREND OF THE PREVIOUS FORECAST REMAINS THE SAME THIS PACKAGE. BUT SOME ADJUSTMENTS WERE MADE TO THE ONSET OF RAIN AND LOWER CLOUDS...AND THE SAME ADJUSTMENT ON THE BACK SIDE. SHOWERS AND A FEW EMBEDDED THUNDERSTORMS HAVE AFFECTED TCL...AND WERE SLOWLY APPROACHING EET/BHM. THESE SITES WILL ALL DROP INTO IFR THROUGH THE MORNING WITH REDUCED VIS AND LOW CLOUDS NEAR A STRONG COLD FRONT. ACTUALLY...THERE WERE A FEW SURFACE TROUGHS APPROACHING WITH SOME WIND SHIFTS NOTED THE PAST SEVERAL HOURS. SOUTH AND SOUTHEAST WINDS SHIFT TOWARD THE NORTH NORTHWEST...THEN BACK TO THE WEST AND EVENTUALLY STABILIZE NORTHWEST INTO THE EVENING HOURS. THIS TREND WILL BE DELAYED AT ANB/MGM/TOI LATE THIS MORNING THROUGH THE AFTERNOON. THE FRONT AND RAIN AND IFR/MVFR CONDITIONS DO NOT IMPROVE NEAR TOI UNTIL THE TAIL END OF THE FORECAST PACKAGE. WINDS JUST ABOVE THE SURFACE HAVE BEEN PUSHING THE LLWS CRITERIA TO THE MARGINAL LEVEL. WILL KEEP MENTION OUT OT THIS TIME WITH THE INITIAL 12Z RAOB INFORMATION INDICATING 180 35KTS AROUND 2K FT...WITH THE HIGHER WINDS INTO THE 2-4K FT RANGE. THESE WINDS WILL CONTINUE A DECREASE THROUGH THE MORNING HOURS. OVERALL...ALL LOCATIONS WILL GO DOWN INTO THE IFR/MVFR RANGE AS A COLD FRONT AND ASSOCIATED RAIN MOVES ACROSS CENTRAL ALABAMA. THE REDUCED CONDITIONS BECOME MORE LIKELY EAST BY AFTERNOON AND GRADUALLY IMPROVE WEST TO EAST DURING THE LATE AFTERNOON AND EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 34 60 33 54 / 100 20 0 0 0 ANNISTON 65 34 58 34 55 / 100 30 0 0 0 BIRMINGHAM 59 34 60 34 55 / 100 10 0 0 0 TUSCALOOSA 54 35 63 36 57 / 100 0 0 0 0 CALERA 59 36 61 36 56 / 100 10 0 0 0 AUBURN 69 37 59 37 57 / 100 60 0 0 0 MONTGOMERY 67 37 62 38 59 / 100 30 0 0 0 TROY 71 38 61 38 59 / 100 50 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/27
Hazardous weather outlook, Mar 11, 7:00 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 AM CDT MON MAR 11 2013 ALZ011>015-017>050-121200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 700 AM CDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:34 AM CDT | Wind Advisory | BMX | Autauga, Bibb, Blount, Calhoun, Cherokee, Chilton and 20 more | 5 hr |
| Mar 11, 8:05 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 3 hr |
| Mar 11, 9:36 AM CDT | Wind Advisory | BMX | Barbour, Bullock, Calhoun, Chambers, Clay, Cleburne and 10 more | 5 hr |
Nearby
River Flood Warnings in Alabama, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.